Thunderstorm Wind, Clinton
- When
- April 16, 3:43 AM EST to 3:44 AM EST
- Where
- Clinton County, 1.33 mi WSW of (Iln)wilmington Arpk
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 39.421, -83.822
An area of storms moved through during the early morning hours on April 16th. The main threat was damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An area of storms moved through during the early morning hours on April 16th. The main threat was damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 16, 12:55 AM EST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EDT SAT APR 16 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST FROM THE PLAINS
SPREADING AN AREA OF PRECIPITATION ACROSS THE REGION TONIGHT...AND
A COLD FRONT THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL
TRY AND BUILD IN SATURDAY NIGHT INTO SUNDAY BEFORE ANOTHER WARM
FRONT DEVELOPS OVER THE REGION LATE SUNDAY INTO SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH 40KT 925MB JET ROTATING THRU THE OHIO VALLEY EARLY THIS
MORNING...STRONG WINDS ARE BEING TRANSPORTED TO THE GROUND AHEAD
OF SOME OF THE SHOWERS MOVING IN FROM THE SOUTH. CVG HAD A WIND GUST
TO 42 KTS.
INCREASED WIND GUSTS FOR THE OVERNIGHT PERIOD TO 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH. THEREFORE...HAVE ISSUED A WIND ADVISORY FOR ILNS
AREA UNTIL 8AM WHEN THE STRONGER LLJ SHUD BE PIVOTING OUT OF THE AREA.
HAVE ALSO MADE MINOR ADJUSTMENT INCREASING POPS TO ACCOUNT FOR PRECIP
ROTATING INTO THE AREA. PREV FCST TEMPS APPEAR ON TARGET.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
H5 LOW OPENS UP AND LIFTS INTO THE ERN LAKES BY SATURDAY
AFTN....PUSHING CDFNT THRU THE REGION EARLY SATURDAY.
AS H5 LOW SWINGS THRU ON SATURDAY IT GOES NEGATIVE TILT AND SO IT
SHOULD PROVIDE AMPLE LIFT TO PRODUCE SCT SHOWERS SATURDAY AFTN.
LIFT PUSHES E QUICKLY SATURDAY NIGHT...BUT THERE SHOULD BE LINGERING
PCPN EARLY SATURDAY NIGHT. A HIGH PRESSURE RIDGE BUILDS IN FROM
THE SOUTH BY SUNDAY MORNING.
A WRMFNT THEN DEVELOPS IN THE WRN OH VALLEY AND WORKS INTO THE FA
BY SUNDAY AFTN. ALL MODELS ARE PRODUCING SOME PCPN ALONG THE FNT
SUNDAY NIGHT. LOOKS LIKE THE BEST LIFT WILL BE IN THE N...SO TRIED
TO FOCUS POPS THERE.
NOT TOO MUCH IN THE WAY OF A DIURNAL RISE IN TEMPS ON SATURDAY. RAN
CLOSE TO THE GFS MOS FOR HIGHS SATURDAY. KEPT THE PREVIOUS HIGHS
FOR SUNDAY WHICH WERE A NICE BLEND OF THE TWO MODELS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MONDAY STARTS OUT WITH A WARM FRONT ORIENTED W-E OVER CWA AND SOME
RAIN FALLING OUT ALONG AND NORTH OF IT. HPC IS PUTTING THEIR
GUIDANCE IN FOLLOWING THE EUROPEAN WHICH IS MUCH FURTHER NORTH AND
THEN DROPS THE SURFACE FRONT INTO SRN IN/KY BY DAYBREAK TUESDAY.
RAIN EARLY ON MONDAY SHOULD EXHIBIT A QUICK W-E CUTOFF BY THE LATER
AFTERNOON IN ZONAL UPPER LEVEL FLOW. DIFFERING MODEL SOLUTIONS COULD
SUGGEST HOLDING ONTO RAIN INTO THE EVENING IN THE WARM SECTOR OVER
NORTHERN OHIO...WHICH REMAINS AN OUTLYING POSSIBILITY.
DID NOT LIKE THE SOUTHERN PUSH FROM THE EUROPEAN WITH THE SURFACE
FRONT CONSIDERING THAT EVEN THIS MODEL IS SHOWING UPPER LEVEL
RIDGING GIVING WAY TO SOUTHWEST FLOW. CAN'T RULE OUT WARM SECTOR
SHOWERS EARLY ON TUESDAY BUT THOUGHT THAT THEY WOULD BE MORE
PREVALENT FURTHER NORTH ALONG THE WARM FRONT...WHICH IS BEING SHOWN
AS THE CASE AT 0Z WED. WILL TRY TO LIMIT WARM SECTOR SHOWERS DURING
THIS 18-6Z TIME FRAME BUT REALIZE THAT WEDNESDAY WILL LIKELY BE THE
HIGHEST POTENTIAL FOR RAIN WITH THE COLD FRONTAL PASSAGE.
MODELS DIFFER ON THURSDAY WHETHER TO PUSH THE FRONT THROUGH. GFS
TRIES TO BUILD HIGH PRESSURE IN AND THEN SET THE NEXT SYSTEM UP OVER
THE REGION ON FRIDAY AS A WARM FRONT. EUROPEAN STRETCHES OUT THE
COLD FRONT AND BUILDS IN HIGH PRESSURE OVER THE GREAT LAKES LATE
FRIDAY. REST OF FRIDAY REMAINS IN DOUBT WITH THE CURRENT SCENARIO
AND I WILL JUST USE HPC FOR THE LAST DAY OF THE FORECAST.
TUESDAY WILL BE SNEAKY WARM IF RAIN DOES NOT FALL AS I AM
SUSPECTING. CONTINUE TO TREND UP AND MAKE THIS THE HIGH POINT OF
TEMPS IN EXTENDED...INCLUDING TUES NIGHT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AHEAD OF VIGOROUS LOW PRESSURE WILL BRING MVFR CONDITIONS
TO TAF SITES EARLY IN THE FORECAST. THOUGH CONVECTIVE ELEMENTS
ARE WEAKENING KEPT CB UNTIL AROUND 12Z. MVFR VISIBILITIES WILL
IMPROVE AROUND THE SAME TIME AS WIDESPREAD SHOWERS EXIT. MVFR
CEILINGS WILL PERSIST UNTIL 06Z SUNDAY WHEN HIGH PRESSURE WILL
ENTER THE REGION. WINDS WILL BE RATHER STRONG THROUGH THE TAF
PERIOD WITH GUSTS OVER 20 KNOTS AS DIRECTION SHIFTS FROM SOUTHEAST
TO SOUTHWEST.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...NOVAK/AR
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...CONIGLIO/NOVAKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1138 PM EDT FRI APR 15 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1138 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN AREA OF SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. RAINFALL AMOUNTS AVERAGING AROUND AN INCH MAY FALL DURING THIS PERIOD. THIS RAINFALL COULD RESULT IN SOME MINOR FLOODING ISSUES. LOCATIONS NEAR AND SOUTH OF THE OHIO RIVER WILL BE MORE SUSCEPTIBLE TO FLOODING GIVEN RECENT HEAVY RAINS FROM THE PAST WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 AM EDT SAT APR 16 2011
KYZ091>093-095>097-OHZ071-072-077>079-160815-
KENTON KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-GRANT KY-
BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
312 AM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHERN WARREN...
EASTERN HAMILTON...SOUTHWESTERN CLINTON...NORTHWESTERN BROWN...
NORTHEASTERN GRANT...CAMPBELL...EXTREME NORTHWESTERN BRACKEN...
BOONE...PENDLETON AND KENTON COUNTIES THROUGH 415 AM EDT...
AT 307 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GOFORTH...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...BUTLER...
INDEPENDENCE...CLARYVILLE...ALEXANDRIA...TAYLOR MILL...COVINGTON...
WILDER...COLD SPRING...HIGHLAND HEIGHTS...NEW RICHMOND AND SOUTHGATE.
ALSO...CATAWBA...GREENWOOD...FISKBURG...PINER...MORNING VIEW...
ATWOOD...BANK LICK AND MOUNT AUBURN ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3877 8469 3878 8466 3879 8468 3930 8437
3929 8435 3932 8436 3947 8426 3925 8379
3922 8381 3923 8383 3925 8384 3924 8386
3916 8387 3860 8435SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT SAT APR 16 2011 OHZ051-053-054-061>063-071-072-077>080-160900- BROWN OH-CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-HAMILTON OH- MADISON OH-MIAMI OH-MONTGOMERY OH-WARREN OH-CLERMONT OH-HIGHLAND OH- 407 AM EDT SAT APR 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHERN CLERMONT...WARREN...EASTERN MONTGOMERY...SOUTHEASTERN MIAMI... SOUTHWESTERN MADISON...NORTHEASTERN HAMILTON...GREENE...NORTHWESTERN FAYETTE...CLINTON...SOUTHERN CLARK AND WESTERN BROWN COUNTIES THROUGH 500 AM EDT... AT 405 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWTONSVILLE...MOVING NORTH AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LOVELAND... FAYETTEVILLE...ST. MARTIN...MASON...BLANCHESTER...LYNCHBURG... MORROW...LEBANON...WILMINGTON...SPRINGBORO...WAYNESVILLE AND WEST CARROLLTON. ALSO...SPRINGVALE...CHASETOWN...GOSHEN...EDENTON...DALLASBURG... LOVELAND PARK...SOCIALVILLE AND LANDEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3999 8417 3983 8347 3886 8396 3930 8435
The Cincinnati radar (KILN), 0 km away, was scanning. The volume nearest the first event began at 08:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289758.